Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 132, NWS Springfield, MO

June 3, 2008Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this tornado warning at Jun 3, 2008, 10:49 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 41 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 10:49 PM CDT (03:49 UTC)
Expired
Jun 3, 2008, 11:30 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 10:58 PM CDTTSTM WND GST 702 W Mccune, KS
Jun 3, 11:02 PM CDTFUNNEL CLOUD6 W Columbus, KSFUNNEL CLOUDS SPOTTED 6 W AND 3 N OF COLUMBUS
Jun 3, 11:03 PM CDTTSTM WND GST 60West Mineral, KS
Jun 3, 11:10 PM CDTTSTM WND DMG6 N Girard, KSBARN DESTROYED ALONG WITH TREE DAMAGE
Jun 3, 11:10 PM CDTTSTM WND DMGFrontenac, KSLARGE TREE DOWN ACRROS CHEROKEE STREET...POWER LINES ALSO DOWN IN THIS AREA.
Jun 3, 11:15 PM CDTTSTM WND DMGFrontenac, KSNUMEROUS TREES DOWN
Jun 3, 11:16 PM CDTTSTM WND GST 605 S Pittsburg, KSESTIMATED ON HIGHWAY 400 FIVE MILES SOUTH OF PITTSBURG.
Jun 3, 11:20 PM CDTTSTM WND DMGPittsburg, KSPOWER LINE AND TREE LIMBS DOWNED
Jun 3, 11:23 PM CDTFUNNEL CLOUD9 W Columbus, KSFUNNEL CLOUD SPOTTED TO THE SOUTHWEST LOOKING FROM THE INTERSECTION OF SW 90TH STREET AND BLACKJACK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 040349
TORSGF
KSC021-037-040430-
/O.NEW.KSGF.TO.W.0132.080604T0349Z-080604T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  NORTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1130 PM CDT.

* AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORNADIC STORMS ALONG A LINE EXTENDING FROM ST. PAUL TO 10 MILES
  WEST OF MCCUNE TO 9 MILES WEST OF OSWEGO...MOVING EAST AT 74 MPH.

* THESE TORNADIC STORMS WILL BE NEAR...
  MCCUNE BY 1055 PM CDT.
  WEST MINERAL AND CARONA BY 1100 PM CDT.
  GIRARD...WEIR...SCAMMON AND COLUMBUS BY 1105 PM CDT.
  ARMA...PITTSBURG...FRONTENAC AND 9 MILES SOUTH OF ENGLEVALE BY 1110
  PM CDT.
  6 MILES SOUTH OF MULBERRY BY 1115 PM CDT.

THE TOWNS OF SHERMAN...HALLOWELL...GREENBUSH...SHERWIN...
STIPPVILLE...SKIDMORE...ROSELAND...LONE OAK...CHICOPEE AND BEULAH ARE
ALSO IN THE PATH OF THESE TORNADIC STORMS.

IN ADDITION TO A TORNADO...THESE STORMS ARE CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 80 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3759 9508 3762 9462 3710 9462 3714 9508
      3757 9509
TIME...MOT...LOC 0349Z 269DEG 65KT 3747 9517 3732 9513
          3721 9519

$$

BARJENBRUCH
1 follow-up statement
000 
WWUS53 KSGF 040356
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT TUE JUN 3 2008

KSC021-037-040430-
/O.CON.KSGF.TO.W.0132.000000T0000Z-080604T0430Z/
CRAWFORD KS-CHEROKEE KS-
1055 PM CDT TUE JUN 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR CRAWFORD
AND NORTHERN CHEROKEE COUNTIES...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TORNADIC STORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
GREENBUSH TO SHERMAN...MOVING EAST AT 75 MPH.

THESE TORNADIC STORMS WILL BE NEAR...
  WEST MINERAL AND CARONA BY 1100 PM CDT.
  WEIR...SCAMMON...GIRARD AND COLUMBUS BY 1105 PM CDT.
  ARMA...ENGLEVALE...PITTSBURG AND FRONTENAC BY 1110 PM CDT.
  MULBERRY BY 1115 PM CDT.

THE TOWNS OF SHERWIN...ROSELAND...STIPPVILLE...SKIDMORE...RINGO...
LONE OAK...CHICOPEE...BEULAH...CRESTLINE AND POLK ARE IN THE PATH OF
THESE TORNADIC STORMS.

IN ADDITION TO A TORNADO...THESE STORMS ARE CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 80 MPH.

WINDS IN EXCESS OF 90 MPH HAVE BEEN MEASURED IN THIS STORM...AND 
DOPPLER RADAR INDICATES MULTIPLE AREAS OF ROTATION ALONG THE LINE OF 
THUNDERSTORMS.

LAT...LON 3759 9508 3762 9462 3710 9462 3714 9508
      3757 9509
TIME...MOT...LOC 0355Z 269DEG 65KT 3752 9504 3732 9498
          3721 9504

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 3, 9:37 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 3, 9:37 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT TUE JUN 3 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

WELL...SO MUCH FOR THE IDEA OF CONVECTION TRYING TO FIRE ALONG A
BOUNDARY ACROSS THE INTERSTATE 35 CORRIDOR. THE SEVERE CONVECTION
THAT PREVIOUSLY FIRED ACROSS SOUTHWEST KANSAS AND NORTHWEST
OKLAHOMA EXPLODED ONCE IT OVERTOOK THAT BOUNDARY. ONE OF THE FEW
CHANCES WE HAD FOR THIS CONVECTION TO MAKE IT INTO THE FORECAST
AREA HAS BEEN REALIZED IN THE FORM OF AN MCS.

THIS MCS QUICKLY MATURED FROM JUST SOUTH OF WICHITA TO JUST NORTH
OF ENID OKLAHOMA. NEIGHBORING RADAR DATA INDICATES A FAIRLY
DEFINED BOWING STRUCTURE WITH A REAR INFLOW JET. THERE IS ALSO A
STRONG MARC SIGNATURE PRESENT WITH THIS BOWING LINE FROM COWLEY
COUNTY KANSAS INTO KAY COUNTY OKLAHOMA. NO SURPRISE THAT SEVERAL
REPORTS OF WIND DAMAGE HAVE ALREADY BEEN RECEIVED FROM SOUTH
CENTRAL KANSAS.

THE 0 TO 2 KM SHEAR VECTORS ARE VERY FAVORABLE FOR CONTINUED SHEAR
AND COLD POOL INTERACTION WITH AN EASTWARD MOVING LINE. THIS
INTERACTION AND RECENT RADAR TRENDS POINT TO MORE OF A FORWARD
PROPAGATING MCS. EVEN THOUGH A CAP REMAINS AHEAD OF THIS
MCS...FEEL IT WILL AT LEAST MAKE IT INTO THE SOUTHEASTERN KANSAS
AND POSSIBLY WESTERN MISSOURI ZONES LATE THIS EVENING. GIVEN THE
FORWARD PROPAGATING NATURE TO THIS MCS...VERY DAMAGING WINDS WILL
BE A STRONG CONCERN. LARGE HAIL ALSO REMAINS A CONCERN GIVEN THE
INSTABILITY AND LARGE SCALE SHEAR PRESENT. QUICK SPIN UPS ALONG
THE LINE WILL ALSO BE A POSSIBILITY. UPDATE TO PUBLIC FORECAST
AND HAZARDOUS WEATHER OUTLOOK ARE FORTHCOMING.

SCHAUMANN

&&

.DISCUSSION...

SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING AND TONIGHT WAS THE
PRIMARY FOCUS IN TODAYS FORECAST ANALYSIS.  TORNADOES...LARGE
HAIL...AND DAMAGING WINDS WILL OCCUR AS THUNDERSTORMS ERUPT ALONG A
FRONTAL SYSTEM EXTENDING FROM NORTHEAST/EAST CENTRAL KANSAS INTO
CENTRAL MISSOURI THIS EVENING.

SHORT TERM (TONIGHT)...
THE 18Z KSGF RAOB MEASURED A HIGHLY UNSTABLE
AIRMASS...HOWEVER...THIS INSTABILITY WAS CAPPED BY VERY WARM AIR
WITHIN THE 850 - 700 MB LAYER.  MIXED LAYER CIN WAS MEASURED AT -196
J/KG...DESPITE THE MOIST BOUNDARY LAYER AND UPPER 80 DEGREE
TEMPERATURES.

MEANWHILE...A SURFACE BOUNDARY (CURRENTLY AT 1945Z) IS POSITIONED
NEAR THE KANSAS TURNPIKE.  THIS FEATURE WILL CONTINUE TO SLOWLY
SHIFT EAST WHILE A 850 TO 700 MB TROUGH FOLDS OVER THE WARM SECTOR IN
A WEST TO EAST ORIENTATION BY 00-03Z TONIGHT.  THIS TROUGH CAN BE
VIEWED ON THE WRF 310 AND 315 DEGREE POTENTIAL TEMPERATURE SURFACES
FROM EAST CENTRAL KANSAS TO EAST CENTRAL MISSOURI.  40-50 KNOTS OF
PARCEL MOVEMENT RIDES UP THIS ZONE OF BAROCLINICITY...WHICH WILL
ALLOW BOUNDARY LAYER PARCELS TO PUNCH THROUGH THE CAP AIDING IN
CONVECTION.

THE ENVIRONMENT WILL BE CONDUCIVE TO SEVERE THUNDERSTORMS. ML CAPES
IN EXCESS OF 2000 J/KG COMBINED WITH 0-8 KM SHEAR MAGNITUDES OF 40
KNOTS WILL EXIST PRIOR TO INITIATION.  SEVERAL INDICES POINT TOWARD
THUNDERSTORMS CAPABLE OF PRODUCING SIGNIFICANT TORNADOES.  WILL ALSO
UPGRADE HAIL SIZE WITHIN THE HWO TO GOLF BALLS...WHILE DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 70 MPH CAN NOT BE RULED OUT.

WILL FOLLOW THE 18Z WRF CLOSELY IN ATTEMPTING TO PINPOINT WHICH
AREAS HAVE THE BEST CHANCES AT EXPERIENCING THESE STORMS.  THE MID
LEVEL TROUGH AXIS LINES UP ROUGHLY ALONG A LINE FROM PITTSBURG
KANSAS TO SALEM MISSOURI.  ANYONE ALONG AND NORTH OF THIS LINE SHOULD
MONITOR WEATHER CONDITIONS CLOSELY THIS EVENING AND INTO THE
OVERNIGHT HOURS.

LONG TERM (WEDNESDAY - MONDAY)...
HOT AND DRY CONDITIONS WILL PERSIST THROUGH MOST OF THE WEDNESDAY -
MONDAY PERIOD.  THE ONE FLY IN THE OINTMENT REGARDS THE THURSDAY
NIGHT INTO FRIDAY TIME FRAME.  AN UPPER LEVEL SHORTWAVE TROUGH IS
FORECAST TO SHIFT OVER A HIGHLY CHARGED AIRMASS IN THE CENTRAL
PLAINS...WHERE A DECENT EPISODE OF SEVERE WEATHER WILL LIKELY
MATERIALIZE.  THERE IS A DECENT QPF SIGNAL THAT OVERNIGHT RESIDUAL
STORMS WOULD SHIFT EAST INTO MISSOURI...POSSIBLY HOLDING UP INTO
FRIDAYS PERIOD.  ITS DEFINITELY A SHORT TERM FORECAST CHALLENGE...BUT
FOR NOW I KEPT THE POP FORECAST CLOSE TO MAV GUIDANCE WITH 40S AND
50S ACROSS THE ENTIRE CWA.

THE LATEST GFS SUGGESTS THAT THE OVERALL PATTERN WILL EXPERIENCE
LITTLE CHANGE HEADING INTO EARLY NEXT WEEK.  A LONG WAVE TROUGH
REMAINS PARKED OUT WEST WHILE RIDGING PERSISTS OVER THE SOUTHEAST
CONUS.  SEVERAL DISTURBANCES MIGRATING THROUGH THE SOUTHWEST FLOW
WILL CAUSE DAILY PERIODS OF THUNDERSTORMS OVER THE PLAINS.  MOST OF
THIS ENERGY WOULD RIDE THE STORM TRACK NORTH OF THE OZARKS.

CRAMER

&&

.AVIATION...

BREEZY SOUTH WINDS WILL GRADUALLY SUBSIDE AFTER SUNSET. HOWEVER
WINDS WILL INCREASE JUST OFF OF THE SURFACE CAUSING LOW LEVEL WIND
SHEAR. THUNDERSTORM CHANCES ARE SOMEWHAT UNCERTAIN OVERNIGHT.
THUNDERSTORMS DEVELOPING OVER SOUTH CENTRAL KANSAS MAY MAKE INTO
THE JOPLIN VICINITY OVERNIGHT. RADAR TRENDS WILL BE MONITORED
CLOSELY. IT APPEARS THE BULK OF THE THUNDERSTORM ACTIVITY WILL
REMAIN NORTH OF THE AREA TONIGHT. OTHERWISE VFR CONDITIONS WILL
PREVAIL THROUGH WEDNESDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 3, 9:43 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT TUE JUN 3 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
943 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...
  HAIL TO THE SIZE OF HALF DOLLARS...
  WIND GUSTS TO 80 MPH...
  ISOLATED TORNADOES...
  AND HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS MOVING OUT OF KANSAS WILL IMPACT AREAS WEST HIGHWAY
  65...WHILE OTHER THUNDERSTORMS WILL AFFECT THE LAKE OF THE
  OZARKS REGION THROUGH 2 AM. THESE THUNDERSTORMS WILL AFFECT THE
  REST OF CENTRAL AND SOUTHWEST MISSOURI AFTER 2 AM.

  DISCUSSION:

  THUNDERSTORMS OVER SOUTH CENTRAL KANSAS WILL CONTINUE TO PUSH
  EAST IN TO PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
  THROUGH THE EARLY MORNING HOURS. THIS LINE OF THUNDERSTORMS WILL
  BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 80 MPH...AND HAIL
  TO THE SIZE OF HALF DOLLARS. THERE WILL ALSO BE A THREAT FOR AN
  ISOLATED TORNADO ALONG THIS LINE OF STORMS AS LOW LEVEL WIND
  SHEAR BEGINS TO INCREASE LATE THIS EVENING.

  ADDITIONAL THUNDERSTORMS HAVE DEVELOPED ALONG A STATIONARY FRONT
  NEAR INTERSTATE 70 THIS EVENING. THIS ACTIVITY MAY AFFECT THE
  TRUMAN LAKE...AND LAKE OF THE OZARKS REGION LATE THIS EVENING
  AND INTO THE EARLY MORNING HOURS. THE MAIN THREATS WITH THESE
  THUNDERSTORMS ARE WIND GUSTS TO 60 MPH...AND HAIL TO THE SIZE OF
  HALF DOLLARS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED ACROSS MUCH OF THE
  OUTLOOK AREA WEDNESDAY AND THURSDAY.

  THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THURSDAY NIGHT
  INTO FRIDAY AS ANOTHER STORM SYSTEM MOVES INTO THE CENTRAL
  UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BARJENBRUCH

In the hours before

Special weather statement, Jun 3, 10:21 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 PM CDT TUE JUN 3 2008

MOZ055-056-040415-
BENTON MO-MORGAN MO-
1021 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR MORGAN AND NORTHERN BENTON COUNTIES
UNTIL 1115 PM CDT...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
OTTERVILLE TO 6 MILES SOUTHWEST OF SMITHTON TO 7 MILES NORTH OF
LINCOLN...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
SEDALIA TO 7 MILES SOUTHEAST OF SEDALIA TO 9 MILES EAST OF WINDSOR...
MOVING SOUTHEAST AT 36 MPH.

THESE STORMS WILL BE NEAR...
  COLE CAMP BY 1030 PM CDT.
  STOVER BY 1045 PM CDT.
  VERSAILLES BY 1055 PM CDT.

THE TOWNS OF FLORENCE...SYRACUSE...CROCKERVILLE...GRAVOIS MILLS...
BARNETT AND ROCKY MOUNT ARE IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

SCHAUMANN
Special weather statement, Jun 3, 10:24 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT TUE JUN 3 2008

KSZ097-101-040400-
CRAWFORD KS-CHEROKEE KS-
1024 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND CRAWFORD COUNTIES...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF ST.
PAUL TO 34 MILES WEST OF OSWEGO TO 40 MILES WEST OF CHETOPA...MOVING
EAST AT 64 MPH.

PEOPLE IN CHEROKEE AND CRAWFORD COUNTIES...INCLUDING THE CITIES OF
COLUMBUS...PITTSBURG...MCCUNE...AND WEST MINERAL...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THESE STORMS.

BARJENBRUCH
Special weather statement, Jun 3, 10:40 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT TUE JUN 3 2008

MOZ077-088-093-040430-
JASPER MO-BARTON MO-NEWTON MO-
1040 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR BARTON...JASPER AND NEWTON
COUNTIES...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF ST.
PAUL TO 16 MILES SOUTHWEST OF ST. PAUL TO 25 MILES WEST OF WELCH...OR
ALONG A LINE EXTENDING FROM 14 MILES WEST OF ST. PAUL TO 16 MILES
SOUTHWEST OF ST. PAUL TO 27 MILES NORTHWEST OF VINITA...MOVING EAST
AT 68 MPH.

PEOPLE IN BARTON...JASPER AND NEWTON COUNTIES...INCLUDING THE CITIES
OF JOPLIN...LAMAR...NEOSHO...MINDENMINES...LIBERAL...CARL
JUNCTION...SENECA...IRON GATES...WEBB CITY...AIRPORT DRIVE...SHOAL
CREEK DRIVE...ORONOGO AND VERDELLA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH ARE POSSIBLE
WITH THESE STORMS.

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:36 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford54 min
Jun 3, 11:02 PM CDTSevere Thunderstorm WarningSGFBourbon, Cherokee, Crawford58 min
Jun 3, 11:14 PM CDTTornado WarningSGFBourbon, Cherokee, Crawford46 min
Jun 3, 11:22 PM CDTTornado WarningSGFCherokee23 min
Jun 3, 11:43 PM CDTSevere Thunderstorm WarningSGFCherokee51 min

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.